Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 29, NWS Duluth, MN

June 11, 2001Crow Wing County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 11, 2001, 2:34 PM CDT for Crow Wing County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 2:34 PM CDT (19:34 UTC)
Expired
Jun 11, 2001, 3:15 PM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Crow Wing County, MN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2001-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2001-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:10 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 11, 10:10 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON JUN 11 2001

UPDATED FORECAST FOR SEVERE THUNDERSTORM WATCH 394.

850MB WARM AIR ADVECTION ALONG WITH SHORTWAVE AND UPPER LEVEL
DIVERGENCE KICKING OFF STORMS THIS MORNING. THESE FEATURES
TRANSLATE EAST OVER CWA THIS AFTERNOON...MODEL CAPE SUGGESTS
SOUTHERN HALF OF CWA TO HAVE BEST CHANCE AT SEVERE. DEWPOINTS IN THE
MID TO UPPER 60S MOST AREAS AT 15Z. CURRENT ZONES HAD A GOOD
HANDLE ON SITUATION...WITH SEVERE THREAT MENTIONED WITH 415 AM
ISSUANCE.

TEMPERATURES ALREADY RISING INTO THE MID TO UPPER 70S THIS MORNING...
SO UPDATED TO UP A CATEGORY.

.DLH...NONE.

MELDE

In the hours before

Special weather statement, Jun 11, 9:00 AM CDT, 5 hours 34 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
900 AM CDT MON JUN 11 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
LOW PRESSURE IN SOUTH DAKOTA WILL COMBINE WITH INCREASING LOW LEVEL
MOISTURE TO PRODUCE STRONG THUNDERSTORMS TODAY AND THIS EVENING.
THERE WERE ALREADY SEVERE STORMS MOVING ACROSS SOUTHEAST NORTH
DAKOTA THIS MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE REGION TODAY...BUT THE SOUTHERN HALF...ROUGHLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE WILL BE UNDER THE
GREATEST RISK. THE MODERATE RISK OF SEVERE STORMS DOES INCLUDE FAR
SOUTHERN CROW WING COUNTY. SOME SEVERE STORMS ARE POSSIBLE OVER
CROW WING AND CASS THIS MORNING...BUT THE BEST CHANCE FOR SEVERE
WEATHER WILL BE THIS AFTERNOON INTO THIS EVENING.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION IS POSSIBLE YET THIS MORNING FOR CASS AND
CROW WING COUNTIES. SPOTTER ACTIVATION FOR THE REST OF NORTHEAST
MINNESOTA MAY BE NEEDED BY MID AFTERNOON...AND FOR NORTHWEST
WISCONSIN LATEKR THIS AFTERNOON OR EVENING.

MELDE
Special weather statement, Jun 11, 12:36 PM CDT, 1 hour 58 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-112000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT MON JUN 11 2001

...SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS INTO
THIS EVENING...
THREAT...
LARGE HAIL AND DAMAGING WIND...AN ISOLATED TORNADO.

DISCUSSION...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS FAR SOUTHERN CASS...CROW WING...PINE...BURNETT...
WASHBURN...SOUTHERN SAWYER AND AITKIN COUNTIES. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTHEAST MINNESOTA
AND NORTHWEST WISCONSIN AS WELL. LOW PRESSURE IN EASTERN SOUTH DAKOTA
WILL COMBINE WITH INCREASING LOW LEVEL MOISTURE TO PRODUCE THE
THUNDERSTORMS THROUGHOUT THIS AFTERNOON AND EVENING. THERE HAS BEEN
MANY REPORTS OF LARGE HAIL AND DAMAGING WIND IN EASTERN NORTH DAKOTA
AND WESTERN MINNESOTA THIS MORNING. THE THREAT FOR SEVERE WEATHER
WILL BE INCREASING THROUGHOUT THE AFTERNOON...ESPECIALLY SOUTH OF A
WALKER TO GRAND RAPIDS TO DULUTH TO IRONWOOD LINE.

SPOTTER ACTIVATION...
SEVERE SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR
EVENING.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:08 PM CDTSevere Thunderstorm WarningDLHCass67 min
Jun 11, 2:48 PM CDTSevere Thunderstorm WarningDLHAitkin32 min
Jun 11, 5:37 PM CDTSevere Thunderstorm WarningDLHCrow Wing38 min
Jun 11, 6:07 PM CDTSevere Thunderstorm WarningDLHAitkin53 min
Jun 11, 4:57 PM CDTSevere Thunderstorm WarningDLHBurnett33 min
Jun 11, 5:28 PM CDTSevere Thunderstorm WarningDLHWashburn47 min
Jun 11, 6:01 PM CDTSevere Thunderstorm WarningDLHSawyer59 min
Jun 11, 6:47 PM CDTSevere Thunderstorm WarningDLHPrice43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.